Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 191, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 26, 2009, 4:46 PM EDT for 4 counties in Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2009, 4:46 PM EDT (20:46 UTC)
- Expired
- Jun 26, 2009, 5:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA
The radar
The Charleston,SC radar (KCLX), 109 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 262046
SVRCHS
GAC029-051-179-183-262130-
/O.NEW.KCHS.SV.W.0191.090626T2046Z-090626T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BRYAN COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
LONG COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 530 PM EDT
* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BURROUGHS TO DONALD...OR ALONG
A LINE EXTENDING FROM RICHMOND HILL TO 10 MILES NORTH OF
LUDOWICI...MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
DONALD...GUM BRANCH...
BURROUGHS...
RICHMOND HILL...
HINESVILLE...FORT STEWART...
LUDOWICI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3185 8193 3208 8124 3202 8128 3186 8099
3187 8106 3182 8103 3173 8112 3173 8119
3172 8118 3165 8139 3165 8144 3170 8149
3160 8156 3155 8170 3158 8170 3161 8177
3165 8180 3164 8182 3180 8198
TIME...MOT...LOC 2046Z 299DEG 16KT 3199 8125 3184 8179
$$
JAQ2 follow-up statements
000
WWUS52 KCHS 262107
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT FRI JUN 26 2009
GAC029-051-179-183-262130-
/O.CON.KCHS.SV.W.0191.000000T0000Z-090626T2130Z/
LONG GA-BRYAN GA-LIBERTY GA-CHATHAM GA-
507 PM EDT FRI JUN 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN CHATHAM...LIBERTY...SOUTHEASTERN BRYAN AND LONG
COUNTIES...
AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GEORGETOWN TO JONES CREEK...
OR ALONG A LINE EXTENDING FROM 6 MILES EAST OF RICHMOND HILL TO 7
MILES WEST OF LUDOWICI...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...DONALD...FORT MCALLISTER...FORT STEWART...HALFMOON
LANDING...HINESVILLE...LUDOWICI...MIDWAY...RICEBORO...RICHMOND HILL
AND CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3185 8193 3202 8128 3186 8099 3187 8106
3182 8103 3173 8112 3173 8119 3172 8118
3165 8139 3165 8144 3170 8149 3161 8157
3155 8170 3159 8171 3161 8177 3165 8180
3164 8182 3180 8198
TIME...MOT...LOC 2106Z 299DEG 16KT 3195 8120 3174 8185
$$
JAQ000
WWUS52 KCHS 262124
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT FRI JUN 26 2009
GAC029-051-179-183-262133-
/O.EXP.KCHS.SV.W.0191.000000T0000Z-090626T2130Z/
LONG GA-BRYAN GA-LIBERTY GA-CHATHAM GA-
524 PM EDT FRI JUN 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHATHAM...
LIBERTY...SOUTHEASTERN BRYAN AND LONG COUNTIES WILL EXPIRE AT 530 PM
EDT...
AT 523 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THESE
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3185 8193 3202 8128 3186 8099 3187 8106
3182 8103 3173 8112 3173 8119 3172 8118
3165 8139 3165 8144 3170 8149 3161 8157
3155 8170 3159 8171 3161 8177 3165 8180
3164 8182 3180 8198
TIME...MOT...LOC 2123Z 299DEG 16KT 3191 8112 3170 8177
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:46 PM EDT, 1 hour earlier.
Area forecast discussion, Jun 26, 3:46 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 346 PM EDT FRI JUN 26 2009 .SYNOPSIS... A SURFACE TROUGH WILL REMAIN NEAR THE AREA THROUGH SUNDAY...WHILE A DEEP RIDGE OF HIGH PRESSURE REMAINS ALOFT. THE TROUGH WILL SHIFT OFFSHORE AS THE RIDGE BREAKS DOWN SUNDAY INTO MONDAY. A COLD FRONT WILL ADVANCE INTO THE REGION BY EARLY NEXT WEEK. THIS FRONT WILL THEN STALL OVER OR JUST SOUTH OF THE AREA THROUGH LATE WEEK. && .NEAR TERM /THROUGH TONIGHT/... A LINE OF STRONG/SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS INLAND GEORGIA COUNTIES THIS AFTERNOON JUST AHEAD OF AN APPROACHING POTENT SHORTWAVE FROM THE NORTHWEST. AT THE SURFACE...A STRONG DEWPOINT BOUNDARY HAS DEVELOPED IN THE AXIS OF A TROUGH STRETCHING FROM THE PIEDMONT OF NORTH CAROLINA SOUTHWEST THROUGH CENTRAL GEORGIA. THESE SYNOPTIC FEATURES...WILL ENHANCE CONVECTIVE POTENTIAL THROUGH THE AFTERNOON AND EARLY EVENING HOURS. CLOUD COVER FROM SHOWER ACTIVITY THIS MORNING HAS ALSO LIKELY SET UP DIFFERENTIAL HEATING BOUNDARIES THAT...IN COMBINATION WITH THE TYPICAL SEABREEZE CONVERGENCE...SHOULD CREATE ADDITIONAL SMALLER SCALE FORCING MECHANISMS FOR THUNDERSTORM DEVELOPMENT. WARM TEMPERATURES AND DEWPOINTS IN THE LOWER 70S ARE INDICATIVE OF THE AVAILABLE INSTABILITY THIS AFTERNOON AND FEEL THAT ONGOING CHANCE POPS ARE ON TRACK FOR A MAJORITY OF THE FORECAST AREA THROUGH AT LEAST 00Z. AN ISOLATED SEVERE THUNDERSTORM REMAINS POSSIBLE...CONSIDERING UPPER LEVEL SUPPORT AND POTENTIAL BOUNDARY INTERACTIONS. MAIN THREATS WOULD BE DAMAGING WINDS AND LARGE HAIL...HOWEVER COVERAGE OF SEVERE STORMS IS EXPECTED TO BE TOO LOW TO MENTION SPECIFICALLY IN THE FORECAST AT THE MOMENT. AS THE AFTERNOON AND EVENING PROGRESSES...MODELS INDICATE A STRONG NORTH-SOUTH ORIENTED UPPER JET SHIFTING INTO THE REGION WHILE THE SHORTWAVE DESCENDS INTO THE FORECAST AREA. THUS DESPITE WEAKENING DIURNAL INFLUENCES...WILL KEEP 20 TO 30 PERCENT POPS GOING UNTIL AROUND MIDNIGHT. HIGHEST SHOWER/THUNDERSTORM CHANCES WILL BE MAINLY ACROSS SOUTH CAROLINA COUNTIES...CLOSEST TO THE STRONGEST UPPER LEVEL ENERGY. SHORTWAVE WILL THEN SHIFT OFFSHORE DURING THE EARLY MORNING HOURS ON SUNDAY. HAVE THUS DROPPED THUNDERSTORM POSSIBILITIES BELOW 15 PERCENT AFTER 06Z AS DRIER && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... UPPER LEVEL RIDGING WILL ATTEMPT TO BUILD BACK EAST BEHIND THE SHORTWAVE TROUGH ON SATURDAY. BOTH GFS AND NAM AGREE IN INDICATING NEGATIVE VORT ADVECTION AND DRIER AIR SHIFTING INTO THE REGION...CREATING LITTLE TO NO QPF OVER THE FORECAST AREA DURING THE DAYTIME HOURS. THE MAIN QUESTION WILL BE WHETHER ENOUGH MOISTURE REMAINS TO ALLOW ANY AFTERNOON CONVECTION TO INTERACT WITH THE SURFACE TROUGH AND BOUNDARY SLIPPING CLOSER TO THE COAST. WILL CONTINUE TO ADVERTISE JUST SLIGHT CHANCE POPS SATURDAY AFTERNOON DUE TO THE LIMITED MOISTURE AND UPPER LEVEL ENERGY. HOWEVER...A WEAK UPPER LEVEL IMPULSE IS EXPECTED TO MOVE IN FROM THE NORTHWEST MORE TOWARD SATURDAY EVENING AND POSSIBLY PROVIDE ENERGY NEEDED FOR THUNDERSTORM ACTIVITY OVERNIGHT. THIS SCENARIO IS DEPICTED IN THE NAM AND CANADIAN MODELS...WHILE GFS IS THE DRIER SOLUTION. WILL LEAN TOWARD SOME ISOLATED THUNDERSTORM POTENTIAL SATURDAY NIGHT...WITH BEST RAIN CHANCES SHIFTING SOUTH AFTER MIDNIGHT. BUILDING UPPER RIDGE WILL ALLOW TEMPERATURES TO RISE A FEW DEGREES ABOVE TODAYS HIGHS...REACHING THE MID 90S AWAY FROM THE COOLER COASTLINE. LOW TEMPERATURES SATURDAY NIGHT WILL LINGER IN THE MID TO UPPER 70S. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY...AHEAD OF AN APPROACHING COLD FRONT AN OFFSHORE FLOW AND 850 MB TEMPS 21C-23C WILL SUPPORT HIGH TEMPERATURES IN THE MID TO UPPER 90S. DEWPOINTS IN THE 70S SHOULD HOLD TEMPERATURES A BIT BELOW GFS MOS GUIDANCE...WHICH ADVERTISES HIGHS IN THE LOWER 100S...BUT HEAT INDICES SHOULD REACH/EXCEED 105F AT MANY LOCATIONS SUNDAY AFTERNOON AND HEAT ADVISORIES MAY EVENTUALLY BE REQUIRED. MEANWHILE... MAINTAINED ONGOING SLIGHT CHANCE TO CHANCE POPS...MAINLY FOR DIURNAL THUNDERSTORMS. A DEEPENING UPPER LOW OVER THE GREAT LAKES WILL PUSH A COLD FRONT INTO THE REGION MONDAY...RESULTING IN SLIGHTLY LOWER TEMPERATURES AND JUSTIFYING AT LEAST CHANCE POPS SUNDAY NIGHT THROUGH MONDAY NIGHT. THE 12Z GFS PUSHES THE FRONT S/E OF THE REGION...RESULTING IN DRIER CONDITIONS AND NEAR NORMAL TEMPERATURES. HOWEVER...OTHER MEDIUM RANGE GUIDANCE..AS REFLECTED BY HPC MANUAL PROGS...SUGGESTS THAT THE COLD FRONT MAY STALL OVER THE REGION AND MAY SUPPORT AN UNSETTLED PERIOD FEATURING PERIODS OF SHOWERS/THUNDERSTORMS. SIGNIFICANT FORECAST CHANCES ARE NOT JUSTIFIED AT THIS TIME...THUS MAINTAINED ONGOING SLIGHT CHANCE TO CHANCE POPS FOR MAINLY DIURNAL SHOWERS/THUNDERSTORMS ALONG WITH TEMPERATURES SLIGHTLY ABOVE NORMAL TUESDAY THROUGH FRIDAY. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... TEMPO MVFR CIG AND VSBY CONDITIONS ARE POSSIBLE AT BOTH CHS AND SAV TERMINALS BETWEEN 19Z TO 22Z AS SHOWERS AND THUNDERSTORMS DEVELOP INLAND AND SHIFT TOWARDS THE ATLANTIC COAST. ONCE SHOWERS AND THUNDERSTORMS IMPACT BOTH TERMINALS...WINDS WILL BECOME SOUTHERLY AROUND 10 KNOTS. ALTHOUGH PRECIP IS NOT IN THE TAF OVERNIGHT...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS BEFORE MIDNIGHT. CONFIDENCE IN TIMING AND COVERAGE REMAINS TOO LOW TO PUT IN THE TAF AT THIS TIME. MID LEVEL CLOUDS WILL BEGIN TO ERODE AFTER MIDNIGHT TONIGHT AS WINDS BEGIN TO RETURN TO A SOUTHWEST FLOW. WEST FLOW AT OR BELOW 10 KNOTS IS ANTICIPATED BY 15Z SATURDAY. EXTENDED AVIATION OUTLOOK...MOSTLY VFR CONDITIONS WILL PERSIST THROUGH THE PERIOD OUTSIDE OF ANY ISOLATED DIURNAL SHRA/TSRA AND IN ANY LATE NIGHT/EARLY MORNING LIGHT FOG. && .MARINE... A STRONG LOW LEVEL JET IS EXPECTED TO DEVELOP OVERNIGHT AND CREATE A NOCTURNAL SURGE UP TO 15 TO 20 KT INTO EARLY SATURDAY MORNING. WINDS WILL ALSO VEER SLIGHTLY MORE OFFSHORE OVERNIGHT BEFORE THE SURGING RELAXES BY MID MORNING SATURDAY. WEST TO SOUTHWEST WINDS WILL THEN BACK WITH THE SEABREEZE DEVELOPMENT IN THE AFTERNOON/EARLY EVENING...BEFORE NOCTURNAL SURGING AGAIN REDEVELOPS SATURDAY NIGHT. DESPITE PERIODS OF ENHANCED WINDS...FEEL THAT CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY CONDITIONS THROUGH SATURDAY. SEAS WILL REMAIN 5 FT OR LESS...HIGHEST ACROSS AMZ350 AND AMZ374. SUNDAY WILL START WITH WEST/OFFSHORE WINDS...THEN WINDS WILL BACK TOWARD THE S/SW WITHIN NEARSHORE WATERS AS THE SEA BREEZE CIRCULATION DEVELOPS. THEN...AHEAD OF AN APPROACHING COLD FRONT WINDS COULD SURGE TO NEAR SMALL CRAFT ADVISORY INTENSITY SUNDAY NIGHT. A COLD FRONT WILL THEN ADVANCE INTO THE WATERS MONDAY. THIS FRONT COULD EITHER STALL OVER MARINE ZONES OR COULD PUSH S/E OF THE REGION BEFORE STALLING. THIS INTRODUCES CONSIDERABLE FORECAST UNCERTAINTY REGARDING WINDS/SEAS THROUGH MIDWEEK. THUS...SIGNIFICANT CHANGES TO THE ONGOING FORECASTS FOR TUESDAY THROUGH WEDNESDAY ARE NOT JUSTIFIED WITHIN THE FRIDAY AFTERNOON PACKAGE...WHICH HOLDS W/SW WINDS AND SEAS BELOW SMALL CRAFT ADVISORY THRESHOLDS DURING THIS PERIOD. && .TIDES/COASTAL FLOODING... TIDAL DEPARTURES WILL NEED TO BE AROUND 0.9 FT MLLW ABOVE PREDICTED VALUES AT CHARLESTON HARBOR...AND AROUND 1.3 FT MLLW ABOVE PREDICTIONS AT FORT PULASKI...IN ORDER TO REACH COASTAL FLOOD ADVISORY THRESHOLDS WITH THE LATE NIGHT HIGH TIDE CYCLE. CONSIDERING THE WANING ASTRONOMICAL EFFECTS...FEEL THAT DEPARTURES WILL FALL SHORT OF HITTING ADVISORY THRESHOLDS LACKING ANY HEAVY RAINFALL. EXTRATROPICAL WATER LEVEL GUIDANCE SUGGESTS THAT CHARLESTON HARBOR COULD APPROACH 7 FT MLLW TONIGHT...HOWEVER CONFIDENCE IS TOO LOW TO ISSUE A COASTAL FLOOD ADVISORY AT THIS TIME. THE NEXT HIGH TIDE WILL OCCUR BETWEEN MIDNIGHT AND 1 AM EDT FOR THE SOUTH CAROLINA AND GEORGIA COASTLINE...THUS THERE WILL BE ENOUGH TIME TO CONTINUE TO MONITOR DEPARTURES AND ISSUE AN ADVISORY IF CONDITIONS LATER WARRANT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 26, 4:29 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 429 PM EDT FRI JUN 26 2009 GAZ117-119-139-141-SCZ048>051-272030- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 429 PM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE WITH THE HIGH TIDE CYCLE TONIGHT. A COASTAL FLOOD ADVISORY COULD EVENTUALLY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...THE COMBINATION OF A MOIST AND UNSTABLE ATMOSPHERE...A NEARBY BOUNDARY WITHIN A TROUGH OF LOW PRESSURE...AND TYPICAL SUMMERTIME SEABREEZE INTERACTIONS...COULD SUPPORT ISOLATED SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING MAINLY ACROSS SOUTHEAST SOUTH CAROLINA. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID TO UPPER 90S AND MODERATE HUMIDITY LEVELS COULD PRODUCE HEAT INDEX VALUES OF 105 TO 110 DEGREES SUNDAY AND MONDAY. HEAT ADVISORIES COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-272030- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 429 PM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...THE COMBINATION OF A MOIST AND UNSTABLE ATMOSPHERE...A NEARBY BOUNDARY WITHIN A TROUGH OF LOW PRESSURE...AND TYPICAL SUMMERTIME SEABREEZE INTERACTIONS...COULD SUPPORT ISOLATED SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING MAINLY ACROSS SOUTHEAST SOUTH CAROLINA. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID TO UPPER 90S AND MODERATE HUMIDITY LEVELS COULD PRODUCE HEAT INDEX VALUES OF 105 TO 110 DEGREES SUNDAY AND MONDAY. HEAT ADVISORIES COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-272030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 429 PM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 2:29 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 229 PM EDT FRI JUN 26 2009 GAZ099-100-114-115-261900- BULLOCH-CANDLER-EVANS-TATTNALL- 229 PM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL BULLOCH...CANDLER... NORTHWESTERN TATTNALL AND NORTHWESTERN EVANS COUNTIES THROUGH 300 PM EDT... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR METTER...OR ABOUT OVER METTER...MOVING SOUTHEAST AT 10 MPH. AREAS IN AND AROUND ALINE...COBBTOWN...METTER...PULASKI AND REGISTER WILL BE IMPACTED THROUGH 300 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && JAQ
Local storm report, Jun 26, 3:04 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
304 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TSTM WND DMG STATESBORO 32.45N 81.78W
06/26/2009 BULLOCH GA PUBLIC
ONE LARGE PINE TREE BLOWN DOWN ON NORTH MAIN STREET.
&&Special weather statement, Jun 26, 3:11 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 311 PM EDT FRI JUN 26 2009 GAZ088-101-SCZ042-261945- EFFINGHAM-HAMPTON-SCREVEN- 311 PM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMPTON...SOUTHERN SCREVEN AND NORTHWESTERN EFFINGHAM COUNTIES THROUGH 345 PM EDT... AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHEPPARDS TO HALCYONDALE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF SYLVANIA TO 10 MILES NORTHEAST OF STATESBORO...MOVING EAST AT 15 MPH. AREAS IN AND AROUND CAPTOLO...EGYPT...HUNTERS...KILDARE... NEWINGTON...OLIVER...SHAWNEE...GARNETT AND SHIRLEY WILL BE IMPACTED THROUGH 345 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && JAQ
Local storm report, Jun 26, 3:57 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG 5 NE NEWINGTON 32.64N 81.44W
06/26/2009 SCREVEN GA PUBLIC
SEVERAL TREE LIMBS AT LEAST 3 INCHES IN DIAMETER WERE
BLOWN DOWN ALONG HIGH BLUFF ROAD IN BLUE SPRINGS.
&&Special weather statement, Jun 26, 4:07 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 407 PM EDT FRI JUN 26 2009 GAZ101-SCZ047-051-262045- COASTAL JASPER-EFFINGHAM-INLAND JASPER- 407 PM EDT FRI JUN 26 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JASPER AND NORTHEASTERN EFFINGHAM COUNTIES THROUGH 445 PM EDT... AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR TUCKASEE KING... OR ABOUT 13 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST AT 25 MPH. AREAS IN AND AROUND CLYO...COOSAWHATCHIE...GRAHAMVILLE...RIDGELAND... ROBERTVILLE...SWITZERLAND...TARBORO AND TILLMAN WILL BE IMPACTED THROUGH 445 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. &&
Local storm report, Jun 26, 4:29 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG TARBORO 32.53N 81.15W
06/26/2009 JASPER SC LAW ENFORCEMENT
TREES BLOWN DOWN ON ROUTE 321.
&&The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:53 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Candler, Evans | 41 min |
| Jun 26, 3:15 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 45 min |
| Jun 26, 4:35 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 40 min |
| Jun 26, 5:00 PM EDT | Special Marine Warning | CHS | 90 min | |
| Jun 26, 5:11 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 49 min |
| Jun 26, 5:30 PM EDT | Special Marine Warning | CHS | 53 min | |
| Jun 26, 5:58 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 47 min |
| Jun 26, 6:11 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.